Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 69, NWS Albany, NY

June 24, 20134 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 24, 2013, 3:53 PM EDT for 4 counties in New York. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 3:53 PM EDT (19:53 UTC)
Expired
Jun 24, 2013, 5:00 PM EDT
In force
67 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:00 PM EDTHAIL 13 S North Greenbush, NY
Jun 24, 4:22 PM EDTHAIL 0.88Ravena, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS51 KALY 241953
SVRALY
NYC001-021-039-083-242100-
/O.NEW.KALY.SV.W.0069.130624T1953Z-130624T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF DELMAR...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  EXTREME NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RENSSELAER...NASSAU...EAST
  GREENBUSH...

* UNTIL 500 PM EDT

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SELKIRK...OR 7 MILES SOUTH OF DELMAR...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SELKIRK...RAVENA AND NEW BALTIMORE BY 400 PM EDT...
  CASTLETON-ON-HUDSON AND 9 MILES SOUTH OF RENSSELAER BY 405 PM
  EDT...
  6 MILES SOUTH OF EAST GREENBUSH BY 415 PM EDT...
  6 MILES NORTH OF VALATIE BY 425 PM EDT...
  NASSAU BY 430 PM EDT...
  NEW LEBANON AND STEPHENTOWN BY 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4267 7374 4258 7334 4237 7342 4244 7397
      4262 7395
TIME...MOT...LOC 1953Z 276DEG 15KT 4252 7383

$$
SND/VTK
1 follow-up statement
663 
WWUS51 KALY 242026
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
426 PM EDT MON JUN 24 2013

NYC001-021-039-083-242100-
/O.CON.KALY.SV.W.0069.000000T0000Z-130624T2100Z/
ALBANY NY-GREENE NY-COLUMBIA NY-RENSSELAER NY-
426 PM EDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN RENSSELAER...NORTHEASTERN COLUMBIA...EXTREME
NORTHEASTERN GREENE AND EAST CENTRAL ALBANY COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR NASSAU...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKS CORNERS...RIDERS MILLS...MALDEN BRIDGE AND OLD CHATHAM BY 440
  PM EDT...
  RIDERS AND RAYVILLE BY 445 PM EDT...
  BRAINARD...EAST NASSAU AND HOAG CORNERS BY 450 PM EDT...
  WEST LEBANON BY 455 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4243 7386 4264 7381 4267 7374 4258 7334
      4237 7342
TIME...MOT...LOC 2026Z 276DEG 15KT 4251 7364

$$
SND/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:48 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 24, 1:48 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
148 PM EDT MON JUN 24 2013

.SYNOPSIS...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH
THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON
AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY
FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW
PRESSURE SYSTEM IMPACTS THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 955 AM...ANOTHER HAZY...HOT AND HUMID DAY SHAPING UP. 12Z ALY
SOUNDING SHOWS PLENTY OF ENERGY FOR AFTERNOON THUNDERSTORMS. WATER
VAPOR LOOP SHOWS CLOSED LOW SPINNING OVER WESTERN PENNSYLVANIA.
THIS UPPER LEVEL LOW IS EXPECTED TO MOVE OVER THE SOUTHERN PART OF
THE ALBANY FORECAST AREA OVER THE NEXT 12-18 HOURS AND SHOULD BE A
FOCUS FOR STORMS. PWAT ON 12Z ALY SOUNDING WAS 1.77 INCHES SO
COPIOUS MOISTURE FOR HEAVY RAINERS. PIT 12Z SOUNDING...UNDER UPPER
LEVEL LOW...HAS STEEPER LAPSE RATES. 12Z HRRR SHOWING A MORE
WIDESPREAD THREAT OF AFTERNOON STORMS. WILL HAVE TO MONITOR FOR
LATER FLASH FLOOD WATCH IF LARGE AREA OF HEAVY RAIN DEVELOPS.
COULD BE AN EXCITING DAY...

PREVIOUS...
THE RIDGE WILL WEAKEN A TAD TODAY AS THE REMNANTS OF THE UPPER
LOW FROM OVER THE TENNESSEE VALLEY MOVES EASTWARD. THIS WILL BE
THE MAIN FEATURE TRIGGERING CONVECTION ACROSS THE AREA TODAY AND
IT WILL ACCOMPANY THE HEATING OF THE DAY. MODEL GUIDANCE SUGGESTS
CAPE VALUES OF PEAKING AT 1000-2000 J/KG WITH DEW POINTS IN THE
MID TO UPPER 60S. LAPSE RATE OF 6 TO 6.5 C/KM ARE EXPECTED THIS
AFTERNOON WITH THE GFS INDICATING 7 C/KM POSSIBLE. MEAN FLOW IS
RATHER WEAK AT 15 TO 20 KNOTS SO STORMS WILL MOVE RATHER SLOWLY
AND CONVECTION WILL BE LOOSELY ORGANIZED. THE STORM PREDICTION
CENTER HAS THE AREA/REGION IN THE GENERAL THUNDERSTORM OUTLOOK FOR
TODAY AND TONIGHT. FREEZING LEVEL IS HIGH JUST OVER 14000 FEET ON
THE 00Z/MON ALY SOUNDING...SO SOME STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL. THIS ALONG WITH THE RATHER SLOW MOVEMENT HAVE
ADDED ENHANCED WORDING OF HEAVY RAINFALL TO THE FORECAST AND WILL
KEEP MENTION IN THE HAZARDOUS WEATHER OUTLOOK. CONVECTION IS
EXPECTED TO DIMINISH THIS EVENING AS THE WEAKENING UPPER
LOW/TROUGH MOVES OFF TO THE EAST AND WITH THE LOSS OF DAYTIME
HEATING.

LOOKING AT TEMPERATURES IN THE 80S WITH AROUND 90 DEGREES UP THE
HUDSON VALLEY INTO CAPITAL DISTRICT. DEW POINTS WILL BE IN THE MID
TO UPPER 60S MAKING IT FELL EVEN HOTTER. HEAT INDICES SHOULD REACH
THE MID 90S UP THE HUDSON RIVER VALLEY.

ANOTHER MUGGY NIGHT WITH LOWS AND DEW POINTS IN THE 60S. WINDS WILL
BECOME LIGHT TO CALM WINDS. HAVE ADDED PATCHY FOG MAINLY IN THE
RIVER VALLEY LOCATIONS.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
BY TUESDAY MORNING FLOW WILL BECOME NEARLY ZONAL ACROSS THE REGION.
A WEAKENING SURFACE LOW AND MID LEVEL SHORT WAVE TROUGH WILL MOVE
EASTWARD ACROSS SOUTHERN CANADA PASSING WELL TO OUR NORTH TUESDAY.
PLUS GUIDANCE INDICATES SMALL PIECES OF ENERGY SHOULD MOVE THROUGH
THE FLOW FARTHER SOUTH ACROSS OUR REGION.ALL THIS LEADS TO ANOTHER
ROUND OF CONVECTION MAINLY DURING THE AFTERNOON AND EVENING HOURS
TUESDAY WITH THE HEATING OF THE DAY. THE BETTER DYNAMICS AND SHEAR
WILL BE ACROSS NORTHERN NEW YORK INTO NORTHERN NEW ENGLAND AND THIS
IS WHERE THE STORM PREDICTION CENTER HAS GONE WITH A SLIGHT RISK FOR
SEVERE THUNDERSTORMS. FARTHER SOUTH ACROSS OUR FORECAST AREA MEAN
FLOW WILL STILL BE RATHER WEAK AROUND 20 KNOTS. IT WILL BE ANOTHER
HOT DAY SIMILAR TO MONDAY IN TEMPERATURES AND HEAT INDICES.

A WEAK FRONTAL BOUNDARY WILL BE BROUGHT SOUTHWARD INTO THE REGION
TUESDAY NIGHT...HOWEVER DUE TO THE FLOW ALOFT THE BOUNDARY WILL
STALL ACROSS THE REGION. A MORE VIGOROUS SHORT WAVE WILL MOVE INTO
THE LONGWAVE TROUGH OVER THE GREAT LAKES REGION WEDNESDAY AND
WEDNESDAY NIGHT AND HEIGHTS WILL BEGIN TO FALL. CHANCES FOR
CONVECTION WILL NOT BE LIMITED MAINLY TO THE AFTERNOON AND EVENING
HOURS THIS TIME. AS HEIGHTS CONTINUE TO FALL WILL HAVE LARGE SCALE
ASCENT THE BOUNDARY WILL BEGIN TO MOVE BACK NORTHWARD AS A WARM
FRONT.

PRECIPITABLE WATER VALUES WILL STILL BE HIGH SO LOCALLY HEAVY
RAINFALL IS EXPECTED WITH SOME STORMS...SO HAVE MENTIONED IN OUR
HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AN UNSETTLED AND WET EXTENDED FORECAST IS LIKELY ACROSS NY AND NEW
ENGLAND WITH PERSISTENT CHANCES OF SHOWERS AND THUNDERSTORMS...AS A
MID AND UPPER LEVEL TROUGH WILL INITIALLY IMPACT THE REGION TO CLOSE
THE WEEK...AND THEN IT MAY CLOSE OR CUT OFF NEAR THE GREAT LAKES
REGION AND SRN ONTARIO FOR THE WEEKEND.

THE LATEST GFS/ECMWF/CANADIAN GGEM/ENSEMBLE GUIDANCE AND HPC
GRAPHICS ARE IN PRETTY GOOD AGREEMENT FOR AN ACTIVE STRETCH OF
WEATHER.  THEIR ARE SOME SUBTLE DIFFERENCES FOR THE TIMING OF THE
SHORT-WAVE IMPULSE ROTATING THROUGH THE UPPER LEVEL TROUGH...BUT ALL
AN ALL...IT IS EXTREMELY DIFFICULT TO FIND A SUSTAINED DRY STRETCH
OF WX TO CLOSE JUNE.

THU-FRI...A WAVE OF LOW PRESSURE APPROACHES THE FCST AREA FROM THE
GREAT LAKES REGION WITH SOME OVER RUNNING SHOWERS AND THUNDERSTORMS
AHEAD OF A WARM FRONT.  THE WARM FRONT MAY BUST THROUGH PORTIONS OF
THE FCST AREA FOR A POTENTIAL OF STRONG THUNDERSTORMS...IF HEATING
IS REALIZED.  THE DETAILS ARE NEBULOUS AND MURKY...SO WE WILL CALL
IT A CHANCE OF SHOWERS AND THUNDERSTORMS...THU INTO THU NIGHT.  A
S/SW H850 LLJ OF 30-45 KTS WILL TRANSPORT IN SOME GULF
MOISTURE...AND PWATS WILL CONTINUE TO RUN ABOVE NORMAL. THE SFC LOW
BEGINS TO OCCLUDE AND CLOSE OFF JUST NORTHWEST OF LAKE ONTARIO AND
NRN NY ON FRI.  THE GFS CONTINUES TO PAINT MODERATE AMOUNTS OF
INSTABILITY FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS AGAIN.
THE SUBTROPICAL HIGH REMAINS ANCHORED DOWNSTREAM CONTINUING A DEEP
S/SW FETCH OF MOISTURE.  THIS LONG DURATION STRETCH OF WX...BEGINS
TO MATERIALIZE INTO POTENTIALLY A CLASSIC GREAT LAKES CSTAR CUTOFF
LOW WARM SEASON EVENT. TEMPS LOOK TO RUN SLIGHTLY BELOW TO NEAR
NORMAL FOR THE THESE DAYS WITH HIGHS IN THE M70S TO L80S AND LOWS IN
THE U50S TO 60S.

SAT-MON...THE LONGWAVE TROUGH BEGINS TO AMPLIFY WITH THE EMBEDDED
500 HPA CLOSED CIRCULATIONS OVER THE CNTRL AND ERN GREAT LAKES.  A
COLD FRONT BEGINS TO STALL OUT NEAR THE ERN CONUS SEABOARD.
MULTIPLE SHORT-WAVES LIFT NORTHWARD ON THE EAST SIDE OF TROUGH.
PERSISTENT BANDS OF SHOWERS AND THUNDERSTORMS TIMED TO THE DIURNAL
HEATING AND THE PROPAGATION OF THE IMPULSES ARE POSSIBLE FOR THE
WEEKEND INTO EARLY NEXT WEEK.  THEIR IS A SMALL  POSSIBILITY THAT
DRYING IN THE WAKE OF DISTURBANCES MAY PROMOTE MINI DRY STRETCHES.
AGAIN...THIS APPEARS TO FIT A GREAT LAKES WARM SEASON CSTAR
CLOSED/CUTOFF SCENARIO FOR AN EXTENDED PERIOD OF SHOWERS AND
THUNDERSTORMS.  THE WEEKEND IS DOMINATED BY A POSITIVE TILT
SCENARIO...PERHAPS SHIFTING NEUTRAL BY EARLY NEXT WEEK.  H850 TEMPS
CONTINUE TO BE IN THE +14C TO +16C RANGE WITH LIMITED HEATING EACH
DAY WITH A RESIDUAL COLD POOL ALOFT...AND THE ACTIVE S/SW FLOW.
EXPECT HIGHS TO CONTINUE IN THE 70S TO L80S WITH LOWS IN THE U50S TO
60S. TOO EARLY TO PINPOINT LOCATIONS...BUT SOME HYDRO PROBLEMS COULD
MATERIALIZE...IF LOCATIONS GET REPEATEDLY HIT BY BANDS OF SHOWERS
AND THUNDERSTORMS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
POP UP AFTERNOON THUNDERSTORMS DOT THE RADAR SCOPE. PROBABILITY OF
ANY ONE STORM HITTING A TAF SITE IS STILL LESS THAN 30 PERCENT.
WE'LL CONTINUE TO MONITOR AND SEE IF ANY CLUSTERS OF STORMS
DEVELOP WHICH MAY MOVE TOWARD ANY PARTICULAR TAF SITE.

THE WINDS TODAY WILL BE FROM A WESTERLY DIRECTION AT 5-10 KNOTS
WITH OCCASIONAL GUST TO 15 KNOTS. EXPECT THE WINDS TO BECOME LIGHT TO
CALM IN THE EARLY EVENING AND REMAIN LIGHT THROUGH TUESDAY.

OUTLOOK...
TUE...MAINLY VFR. CHC -TSRA/-SHRA MAINLY DURING THE AFTN INTO THE
EVNG. MVFR-IFR FOG LATE AT NIGHT INTO EARLY IN THE MORNING.
WED...MAINLY VFR. SLIGHT CHC -TSRA/-SHRA.
THU-FRI...VFR/MVFR. CHC -TSRAS/-SHRAS.

&&

.FIRE WEATHER...
VERY WARM AND HUMID CONDITIONS WILL CONTINUE EARLY THIS WEEK WITH
THE THREAT OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON
AND EVENING HOURS. STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY
HEAVY RAINFALL. OUR NIGHTS WILL BE CONTINUE TO BE MUGGY WITH PATCHY
FOG. MORE PERSISTENT CHANCES FOR SHOWERS AND THUNDERSTORMS ARE
EXPECTED LATER IN THE WEEK INTO THE WEEKEND AS A SLOW MOVING LOW
PRESSURE SYSTEM IMPACTS THE REGION.

&&

.HYDROLOGY...
INCREASING UNSETTLED WEATHER THIS WEEK. EARLY IN THE WEEK THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL BE MAINLY DURING THE AFTERNOON AND
EVENING HOURS. HOWEVER...PERSISTENT CHANCES OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED FOR THE LATER PART OF THE WEEK INTO THE
WEEKEND AS A MID/UPPER LEVEL TROUGH IMPACTS THE REGION.

STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ALL
WEEK WITH HIGH PRECIPITABLE WATER VALUES. EARLY IN THE WEEK FLOW ALOFT
WILL BE RATHER LIGHT SO STORMS WILL BE SLOWER MOVERS. FLOW IS
EXPECTED TO INCREASE LATER IN THE WEEK. PONDING OF WATER ON
ROADWAYS ALONG WITH MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS WILL BE POSSIBLE. PLUS SOME SMALL STREAMS...CREEKS...AND
BROOKS MAY REACH BANKFULL OR EVEN FLOODING QUICKLY IN THE HEAVY
RAINFALL ASSOCIATED WITH THE THUNDERSTORMS ESPECIALLY IF STORMS
MOVE OVER THE SAME AREA REPEATEDLY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA/SND/BGM
SHORT TERM...IAA
LONG TERM...WASULA
AVIATION...SND
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 24, 5:08 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
508 AM EDT MON JUN 24 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-251100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
508 AM EDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS
EVENING MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE
PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING OF LOW
LYING AREAS. THE THUNDERSTORMS WILL MOVE SLOWLY TO THE EAST AT
LESS THAN 20 MPH. THE SLOW MOVEMENT OF THE THUNDERSTORMS...AND
REPEATEDLY MOVING OVER THE SAME AREAS...COULD LEAD TO BANK FULL
RISES ON STREAMS...CREEKS...AND BROOKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM
TUESDAY THROUGH SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THUNDERSTORMS WILL HAVE THE CAPABILITY TO PRODUCE LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 24, 2:49 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT MON JUN 24 2013

NYZ043-084-241915-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
249 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HARTFORD...
OR ABOUT 10 MILES EAST OF HUDSON FALLS...AND MOVING EAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRANVILLE BY 310 PM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4321 7326 4322 7348 4339 7350 4343 7324
TIME...MOT...LOC 1850Z 264DEG 15KT 4332 7336

LFM/IRL
Special weather statement, Jun 24, 3:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT MON JUN 24 2013

NYZ032-033-038-241945-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
312 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED 9 MILES EAST OF
NORTHWOOD...OR ABOUT 12 MILES NORTHEAST OF HINCKLEY...AND MOVING EAST
AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF HERKIMER LANDING BY 325 PM EDT
MOREHOUSEVILLE BY 330 PM EDT
9 MILES SOUTH OF CASWELL LAKE BY 335 PM EDT
MOUNTAIN HOME AND HOFFMEISTER BY 340 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4355 7469 4330 7467 4333 7508 4343 7510
      4353 7510
TIME...MOT...LOC 1912Z 260DEG 18KT 4339 7489

LFM/IRL
Special weather statement, Jun 24, 3:23 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT MON JUN 24 2013

NYZ043-084-242000-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
323 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR GRANVILLE...
OR ABOUT 13 MILES SOUTHEAST OF WHITEHALL...AND MOVING EAST AT 25 MPH.

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4332 7325 4330 7326 4329 7334 4337 7337
      4348 7341 4351 7324
TIME...MOT...LOC 1923Z 259DEG 20KT 4341 7325

LFM
Special weather statement, Jun 24, 3:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT MON JUN 24 2013

NYZ049-050-052>054-242000-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
325 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...FREQUENT LIGHTNING...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR COHOES...AND MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...
TROY BY 330 PM EDT
CENTER BRUNSWICK AND WYANTSKILL BY 335 PM EDT
GRAFTON BY 355 PM EDT
BERLIN BY 400 PM EDT

LAT...LON 4283 7329 4261 7336 4271 7384 4289 7379
TIME...MOT...LOC 1924Z 282DEG 20KT 4278 7369

SND/VTK
Special weather statement, Jun 24, 3:37 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT MON JUN 24 2013

VTZ013-242000-
BENNINGTON VT-
337 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DORSET...OR
ABOUT OVER DANBY...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
PERU AND PERU TOWN CENTER BY 345 PM EDT
LANDGROVE TOWN CENTER AND 6 MILES NORTH OF FRENCH HOLLOW BY 350 PM
EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4326 7285 4321 7285 4320 7286 4316 7287
      4321 7320 4332 7318 4331 7283 4326 7281
TIME...MOT...LOC 1937Z 279DEG 25KT 4328 7297

LFM/IRL
Special weather statement, Jun 24, 3:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
342 PM EDT MON JUN 24 2013

NYZ043-084-VTZ013-242015-
BENNINGTON VT-SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-
342 PM EDT MON JUN 24 2013

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HARTFORD...
OR ABOUT 8 MILES EAST OF HUDSON FALLS...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
GRANVILLE BY 400 PM EDT
7 MILES NORTHWEST OF DORSET BY 415 PM EDT

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4326 7358 4327 7360 4330 7359 4335 7361
      4341 7360 4344 7324 4332 7325 4331 7304
      4322 7304
TIME...MOT...LOC 1942Z 270DEG 18KT 4333 7339

LFM/IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:43 AM EDTSpecial Weather StatementALYWarren32 min
Jun 24, 12:19 PM EDTSpecial Weather StatementALYHamilton26 min
Jun 24, 12:46 PM EDTSpecial Weather StatementALYWarren29 min
Jun 24, 1:08 PM EDTSpecial Weather StatementALYHamilton37 min
Jun 24, 1:18 PM EDTSevere Thunderstorm WarningALYHamilton, Warren57 min
Jun 24, 1:52 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery, Schoharie53 min
Jun 24, 1:55 PM EDTSevere Thunderstorm WarningALYMontgomery, Schoharie65 min
Jun 24, 1:58 PM EDTSpecial Weather StatementALYWarren32 min
Jun 24, 2:08 PM EDTSevere Thunderstorm WarningALYWashington37 min
Jun 24, 2:17 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Jun 24, 2:44 PM EDTSpecial Weather StatementALYFulton31 min
Jun 24, 2:49 PM EDTSpecial Weather StatementALYWashington26 min
Jun 24, 3:12 PM EDTSpecial Weather StatementALYHerkimer33 min
Jun 24, 3:23 PM EDTSpecial Weather StatementALYWashington37 min
Jun 24, 3:25 PM EDTSpecial Weather StatementALYRensselaer35 min
Jun 24, 3:39 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer66 min
Jun 24, 3:42 PM EDTSpecial Weather StatementALYWashington33 min
Jun 24, 3:43 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga62 min
Jun 24, 3:49 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster56 min
Jun 24, 3:56 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more6 hr
Jun 24, 4:09 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster66 min
Jun 24, 4:18 PM EDTFlash Flood WarningALYWashington4 hr
Jun 24, 4:18 PM EDTSpecial Weather StatementALYOtsego27 min
Jun 24, 4:25 PM EDTFlash Flood WarningALYHerkimer6 hr
Jun 24, 4:30 PM EDTSevere Thunderstorm WarningALYHerkimer60 min
Jun 24, 4:45 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Jun 24, 4:52 PM EDTSevere Thunderstorm WarningALYColumbia53 min
Jun 24, 5:10 PM EDTSpecial Weather StatementALYMontgomery35 min
Jun 24, 5:23 PM EDTSevere Thunderstorm WarningALYDutchess52 min
Jun 24, 5:25 PM EDTSpecial Weather StatementALYMontgomery, Schoharie35 min
Jun 24, 5:25 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga65 min
Jun 24, 5:28 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga62 min
Jun 24, 5:38 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie37 min
Jun 24, 6:02 PM EDTSpecial Weather StatementALYSchenectady28 min
Jun 24, 6:22 PM EDTSpecial Weather StatementALYSaratoga38 min
Jun 24, 6:33 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington57 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.